Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Experiencing memory loss and confusion. What to do?

Apr 2013
User rating for this question
Answered by

General Surgeon
Practicing since : 2009
Answered : 5612 Questions
I have been experiencing memory loss for years, but confusion the last couple months! I am 70 and know that some memory loss is expected, but the confusion has me concerned.
Posted Tue, 27 Aug 2013 in Medicines and Side Effects
Answered by Dr. Ivan R. Rommstein 36 minutes later
Hi and welcome to XXXXXXX Thanks for the query.
slight confusion is to be expected too but if this came suddenly and is significant then it could indicate some brain disorders,mostly brain circulation or atrophy.
This is likely especially if there is associated dizziness,vision and hear disorder, headache or speech difficulty. Blood pressure variations may lead to decreased brain blood flow. Despite regulation of bp,you should take some b vitamin supplement for brain and nerve health.
so I don't think this is an emergency,but consult your doctor about performing brain mri for detailed evaluation. Wish you good health. Regards
Above answer was peer-reviewed by
Follow-up: Experiencing memory loss and confusion. What to do? 27 minutes later

I take 1 B12 1000, 4 fish oil and 1 baby aspirin a day.
I am not experiencing, dizziness, slurred speech, hearing problems or headaches.
My medications are Atenolol 50mg, Diovan 160mg, Hydrochlorothiazide 25mg, Vytorin 10, Omeprazole 40mg, Fluoxetine 20mg. All once a day. I started Diovan 2 months ago and am concerned about drug interactions.

Thank you,
Answered by Dr. Ivan R. Rommstein 2 hours later
If you dont have other symptoms,this is good.
But you didnt mention Diovan in your medical history!(actually you didnt specifiy it), this can definitely be a reason for confusion as this is one of the most common side effect of Diovan. Diovan can also raise blood sugar and cause mental symptoms.
You take really many medicine,but interactions of all these should not be serious. Try to stop Diovan first and then see will there be improvement. If not, you should switch to another antidepressant. If this isnt helpful you need to do brain MRI.
I hope you ll feel better soon.WIsh you good health. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor